# SDR 2017FA0000459

- Difficulty date: August 22, 2017
- Submitted: August 22, 2017
- Operation: General aviation
- Aircraft: N797L
- Make and model: Bbavia 7ECA
- Aircraft serial: 14102014
- Aircraft time: 1,348 hours
- Engine: Lyc O235K2C
- Engine time: 1,348 hours
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 4372
- Part serial: 13101303
- Condition: Failed
- Location: Engine
- Part time: 381 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

INSTALLED A REBUILT MAGNETO   DUE TO REMOVED THE MAGNETO NEEDING A 500 HOUR INSPECTION.  AT AFTT 1347.7 (380.8 HOURS) THE REBUILT MAGNETO WAS REMOVED BECAUSE ENGINE BEGAN TO FOUL SPARK PLUGS QUICKLY AND HAD A SIGNIFICANT POWER REDUCTION WAS NOTED BY PILOTS DURING CLIMB PERFORMANCE NOT BEING ACHIEVED.  UPON INSPECTION MAINTENANCE NOTED THE FOLLOWING PROBLEMS IN THE MAGNETO, SEVERE CORROSSION ON ROTOR SHAFT, LOOSE ROTOR ASSY IN HOUSING, COIL TAB WORN BEYOND TOLERANCE, OIL SEAL ON SHAFT LEAKING, AND DISTRIBUTOR GEAR CARBON BRUSH MISALIGNED WITH COIL TAB CAUSING RAPID WEAR.   SHOP GOES THROUGH MANY 500 HOUR MAGNETO INSPECTIONS ON THESE MAGNETOS, AND THIS MAGNETO WAS SUPPOSED TO BE REBUILT AT INSTALL.  THE MAGNETOS WE HAVE INSPECTED HAVE BEEN IN FAR BETTER CONDITION AT TIME OF ENGINE OVERHAUL AFTER RUNNING THE ENTIRE LIFE OF THE ENGINE.  THIS MAGNETO CAUSED THE POWER REDUCTION BEFORE IT EVEN REACHED ITS FIRST 500 HOUR INSPECTION.
